Alert archive / Wisconsin / Snow Advisories in 2007
Snow Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this snow advisory at Nov 27, 2007, 3:32 PM CST for 4 counties in Wisconsin. It took effect at Nov 28, 2007, 4:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 3:32 PM CST (21:32 UTC)
- In effect from
- Nov 28, 2007, 4:00 AM CST
- Expired
- Nov 28, 2007, 9:08 AM CST
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 272132 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CST TUE NOV 27 2007 ...SNOW EXPECTED LATE TONIGHT AND WEDNESDAY... .LOW PRESSURE APPROACHING WISCONSIN WILL BRING ANOTHER ROUND OF SNOW TO THE AREA LATE TONIGHT AND WEDNESDAY. WIZ005-010>012-280545- /O.NEW.KGRB.SN.Y.0009.071128T1000Z-071128T2100Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 332 PM CST TUE NOV 27 2007 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY. SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA LATE TONIGHT OR WEDNESDAY MORNING. SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED BY WEDNESDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ECKBERG
3 follow-up statements
000 WWUS43 KGRB 280411 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1011 PM CST TUE NOV 27 2007 ...SNOW EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY... .A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK OVER NORTHERN WISCONSIN LATE TONIGHT THROUGH WEDNESDAY. SNOW WILL SPREAD OVER THE AREA LATE TONIGHT AND CONTINUE INTO WEDNESDAY. WIZ005-010>012-281130- /O.CON.KGRB.SN.Y.0009.071128T1000Z-071128T2100Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 1011 PM CST TUE NOV 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY. SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA EARLY WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY AFTERNOON. SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED BY WEDNESDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KGRB 281020 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 420 AM CST WED NOV 28 2007 ...SNOW EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY... .A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK OVER NORTHERN WISCONSIN TODAY. SNOW WILL SPREAD OVER THE AREA THIS MORNING...CONTINUING INTO THE AFTERNOON HOURS. WIZ005-010>012-281830- /O.CON.KGRB.SN.Y.0009.000000T0000Z-071128T2100Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 420 AM CST WED NOV 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING. WIDESPREAD SNOWFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED BY THIS AFTERNOON WITH HIGHEST AMOUNTS NEAR THE MICHIGAN BORDER. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KGRB 281508 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 AM CST WED NOV 28 2007 ...DRY AIR FIRMLY ENTRENCHED ACROSS THE AREA THIS MORNING... .VERY DRY AIR ACROSS THE REGION WILL LIMIT SNOWFALL TOTALS FOR THE REMAINDER OF TODAY. WIZ005-010>012-281615- /O.CAN.KGRB.SN.Y.0009.000000T0000Z-071128T2100Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 908 AM CST WED NOV 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW ADVISORY. SNOWFALL TOTALS FOR THE REST OF TODAY WILL BE AN INCH OR LESS... THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$ ECKBERG
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Nov 27, 3:24 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 27, 3:24 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CST TUE NOV 27 2007 .SHORT TERM...TONIGHT AND WEDNESDAY VERY COLD AIR MASS IN PLACE ACROSS THE AREA THIS AFTERNOON. SURFACE DEW POINTS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. THE HIGH IS EXPECTED TO SLIDE ACROSS THE AREA THIS EVENING... THEN PUSH AWAY FROM WISCONSIN OVERNIGHT. THIS WILL LEAD TO EVENING LOWS AND WINDS DROP OFF AND THERE IS ONLY HIGH CIRRUS AND LIGHT WINDS. AS THE HIGH PULLS TO THE EAST... INCREASING SOUTHEAST WINDS ARE EXPECTED. BETWEEN THE CLOUDS AND INCREASING WINDS...TEMPERATURES WILL RISE OVERNIGHT. WENT SLIGHTLY BELOW GUIDANCE TONIGHT DUE TO AN EXPECTED DROP OFF AFTER SUNSET. ON WEDNESDAY...A BAND OF SNOW WILL SPREAD ACROSS THE NORTH WITH GENERAL AMOUNTS OF 2 TO 4 INCHES WITH THE HIGHEST AMOUNTS NEAR THE MICHIGAN BORDER. DECIDED TO ISSUE A SNOW ADVISORY FOR THE FAR NORTH SINCE THIS IS THE FIRST WIDESPREAD DECENT SNOWFALL OF THE SEASON. PRECIPITATION MAY STILL MIX WITH RAIN OVER THE FAR SOUTHEAST. DECIDED TO TAKE A BLEND OF GUIDANCE VALUES FOR HIGHS. .LONG TERM...WEDS NGT THROUGH NEXT TUES...THE MAIN FCST CONCERNS ARE THE POTENTIAL FOR A SIGNIFICANT WINTER STORM NEXT WEEKEND... FOLLOWED BY A SURGE OF COLD AIR AND PSBL LK-EFFECT SNOW OVER NC WI EARLY NEXT WEEK. LOW PRESSURE NEAR LK SUP WEDS EVG WILL PULL OUT OF THE RGN OVERNIGHT... WITH MINOR WRAP-AROUND PCPN OVER NC WI...AND BLUSTERY/WINDY CONDITIONS AND FLURRIES EXPECTED ELSEWHERE. WINDS REMAIN TOO WESTERLY FOR ANY SIGNIFICANT LES OVER NC WI. A FEW SNOW SHOWERS MAY LINGER NEAR VILAS COUNTY INTO THURSDAY...OTHERWISE EXPECT PARTLY CLOUDY SKIES AND BLUSTERY WEST WINDS. THE THURSDAY NIGHT/FRIDAY FCST IS A BIT MUDDLED...WITH THE NAM/SREF SHOWING SOME PCPN POTENTIAL AS A COLD FRONT AND S/W TROF MOVE THROUGH. THE GFS/ECMWF ARE BOTH FARTHER SOUTH WITH THE PCPN (OVER THE SOUTHERN THIRD OF WI)...ALTHOUGH THE GFS IS FASTER...FOCUSING ON THURSDAY NGT INSTEAD OF FRIDAY. HAVE OPTED TO FOLLOW THE ECMWF... WHICH HAS BEEN FAVORED BY HPC OVER THE PAST SEVERAL DAYS...AND HAS BEEN FAIRLY CONSISTENT. WILL KEEP A DRY FCST INTACT...AND JUST BUMP UP CLOUD COVER OVER C/EC WI. HIGH PRESSURE WILL AFFECT THE RGN FRIDAY NIGHT INTO SATURDAY... BRINGING PARTLY CLOUDY SKIES. ATTENTION TURNS TO A SIGNIFICANT LOW PRESSURE SYSTEM NEXT WEEKEND. THIS SYSTEM IS FCST TO DEVELOP OVER COLORADO ON SATURDAY...THEN TRACK RAPIDLY NE INTO LOWER MICH ON SUNDAY. THIS TRACK IS SUPPORTIVE OF A SIGNIFICANT SNOWFALL OVER MUCH OF GRB CWA. ALTHOUGH THERE IS SOME UNCERTAINTY WITH THE DEVELOPMENT AND TRACK OF THIS LOW...MOST OF THE MEDIUM RANGE MODELS SHOW SOME SUPPORT FOR THIS GENERAL SCENARIO. FOR NOW...HAVE OPTED TO RAISE POPS OVER GRB CWA...AND PLAN TO MENTION THE POTENTIAL FOR A HEAVY SNOWFALL NEXT WEEKEND IN THE HAZARDOUS WX OUTLOOK. A SHOT OF MODIFIED ARCTIC AIR WILL FLOW INTO THE WSTRN GREAT LKS AS THE LOW PULLS OUT OF THE RGN. HAVE INCREASED MON/TUES POPS FOR NC WI...ESP VILAS COUNTY...WHERE LK-EFFECT POTENTIAL LOOKS GOOD. WILL ALSO HAVE TEMPS WELL BLO NORMAL DURING THIS TIME PERIOD. && .AVIATION...MVFR CEILINGS OVER VILAS COUNTY WILL GIVE WAY TO VFR CONDITIONS THIS EVENING. THE REST OF THE AREA WILL SEE VFR CONDITIONS THROUGH 06Z. AFTER 06Z...CEILINGS WILL BEGIN TO DROP AND LIGHT SNOW IS POSSIBLE WITH MVFR/IFR CONDITIONS OVER THE FAR NORTH AT KEGV/KRHI/KARX/KLNL. CEILINGS WILL DROP INTO THE MVFR CATEGORY ON WEDNESDAY WITH IFR CONDITIONS EXPECTED AT TIMES IN THE SNOW. && .MARINE...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM. HIGH PRESSURE IS EXPECTED TO SLIDE OVER THE AREA THIS EVENING... BRINGING DIMINISHING WINDS LATER THIS AFTERNOON. AS THE HIGH SLIDES EAST OF THE AREA...SOUTHEAST TO SOUTH GALES ARE EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 4 AM TO 3 PM CST WEDNESDAY FOR WIZ005-010>012. && ECKBERG/KIECKBUSCH
Hazardous weather outlook, Nov 27, 5:55 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 555 AM CST TUE NOV 27 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 555 AM CST TUE NOV 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT...LAKE EFFECT SNOW SHOWERS COULD BRING ANOTHER INCH OF SNOW TO FAR NORTHERN WISCONSIN THIS MORNING... MAINLY OVER VILAS COUNTY. VERY WINDY CONDITIONS ARE EXPECTED FOR THE MORNING HOURS AS THE LOW PRESSURE TRACKS OVER THE GREAT LAKES REGION. A WIND ADVISORY HAS BEEN POSTED FOR DOOR COUNTY FOR THIS MORNING. THE WIND AND SNOWFALL FROM EARLY THIS MORNING WILL MAKE FOR POSSIBLE HAZARDOUS CONDITIONS THROUGH THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE WILL AFFECT THE WESTERN GREAT LAKES REGION FROM LATE TONIGHT INTO WEDNESDAY NIGHT. THIS SYSTEM IS EXPECTED TO BRING A FEW INCHES OF SNOW TO NORTH CENTRAL AND NORTHEAST WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SNOWFALL AMOUNTS AND SIGNIFICANT WIND GUSTS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-281615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 555 AM CST TUE NOV 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH NOON TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES MAY BE NEEDED AT TIMES WEDNESDAY THROUGH THURSDAY.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 8:04 PM CST | Wind Advisory | GRB | Door | 18 hr |
Nearby
Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.